MAUDE Adverse Event Report: CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000SE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the pro7000se, hall micropower+ high speed drill device was being used during a unilateral biportal endoscopic spinal surgery procedure on (b)(6) 2024, and the ¿pro7000se was hot, reported error.¿.Follow-up assessment found there was no injury to the patient or user.The procedure was completed with no reported delay.There was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the pro7000se, hall micropower+ high speed drill device was being used during a unilateral biportal endoscopic spinal surgery procedure on (b)(6) 2024, and the ¿pro7000se was hot, reported error.¿ follow-up assessment found there was no injury to the patient or user.The procedure was completed with no reported delay.There was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: brand name has been corrected in section d.1.Additional manufacturer narrative: evaluation of the device could not duplicate the reported event.However, additional problems were discovered during the evaluation: the bearings failed in the rotor and collet, and the grounding bond of the cast stator also failed.A device history record (dhr) review found no abnormalities related to the reported event.The service history was reviewed, and no prior data was found.A two-year review of complaint history revealed there has been a total of 92 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame 3,143 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.03.Per the instructions for use, the user is advised: continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.Bur guards should always be checked before use.To reduce the risk of injury, prior to surgery, spin the bur guard on a bur.If the bur guard spins freely, the bearing is still good.Otherwise, the bur guard must be sent for repair immediately.Do not use.Overheating can occur if bur guard bearings are worn or not kept clean.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HALL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19380909
Report Number1017294-2024-00061
Device Sequence Number20717426
Product Code HAB
UDI-Device Identifier10845854040911
UDI-Public(01)10845854040911(11)221128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000SE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic